MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCPB340H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a cesarean section on (b)(6) 2020 and suture was used.During the procedure, the suture broke when sewing.Changed another one to complete the surgery.There were no adverse patient consequences reported.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/8/2021.Additional information: a3, d4, d9, g1, h4, h6.A manufacturing record evaluation was performed for the finished device lot number pmz613, and no non-conformances related to the reported complaint condition were identified.H6 component code: g07002 ¿ conforming device.Additional h3 investigation summary: an opened sample of product code vcpb340, lot # pmz613 was received for evaluation.During the visual inspection of the opened sample, the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The product code vcpb340 contains absorbable suture and as the sample was received open, the time of exposure of suture to the environment could not be determined.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The device performed without any defect noted and the actual complaint sample was not returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ VIO 27IN 0 S/A CTB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11148524
Report Number2210968-2021-00208
Device Sequence Number3719744
Product Code GAM
UDI-Device Identifier10705031056398
UDI-Public10705031056398
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberVCPB340H
Device Catalogue NumberVCPB340H
Device Lot NumberPMZ613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/08/2021
Patient Sequence Number1